I have been in menopause for 10 yrs and just started two months ago on hormone therapy. Now I started bleeding going on two days now and I am worried. What could be causing this?
Thanks for your Reply!
Hormone therapy is more than likely the culprit and not something serious. Some other typically benign things that can cause bleeding are fibroids and polyps. But any post-menopausal bleeding should be checked out.
What form of HRT are you taking? I assume you know that since you have a uterus, you need to take a progestin or progesterone (continuously or cycled) if you take estrogen.
combi patch 14 mg a day is all low dose. Is that what you mean? And Oh my Gosh I have been freaking out over this, the bleeding that is. I read up on it and what they said was scary .. the least it can be is polyps and the most it can be is cancer, that being the scary part. I have no insurance been trying to obtain some but I cannot afford to go to the doctor without it. I am going to make an appointment anyways. Thanks for replying
Dear Bluesys_us, Please relax! As Anon_6061 pointed out, just starting hormone therapy can start bleeding up, without it being polyps or hyperplasia or anything like that. If I were that betting guy from Las Vegas, I would bet that it is indeed related to the hormone therapy. That being said, I would certainly recommend that you check in with your health care provider; just to make sure that the bleeding is indeed nothing serious. And if it is something like polyps, that is very easily remedied, without major surgery- Good luck, Mary Jane
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.